Welcome to our new forum! All existing NW Cryobank forum users will need to reset their passwords. Click forgot password and enter your email address to receive the link. Email us at [email protected] with any questions.

question for Clomid users..

preciousgiftpreciousgift Posts: 2,191
edited March 2012 in Trying to Conceive
Hi. I am going to use clomid for my March ttc. I have never used Clomid before, this will be my first time. Just as a reference point, I turned 39 in December 2011.

I have a question to anyone who has used it before....

1.) Did you also use progesterone to help with uterine lining? if so, what kind?

2.) If you did not use progesterone, do you know if your uterine lining thinned so that it affected implantation?

3.) Did clomid alter your ovulation day? sooner or later ovulation? by how many days?

4.) Did clomid affect opk's? if yes, how so?

5.) I was planning on using 50mg per day, probably CD 5-9.... thoughts on this? (would 100mg be better b/c of my age (39)?

THANKS to everyone for reading!!!!

I decided to try clomid b/c in Feb. I got a positive opk (along with about 5 days prior of fade in, slight, positives. However, according to my BBT chart, I may not have ovulated b/c although my temp went up by .5 degrees day after positive opk, the temps did not stay elevated. I have been using fertility friend to chart.

Thanks again :)
lg2wm5.png
........................... :) Trying again soon :)..................................

Comments

  • jenmarjenmar Posts: 71
    edited November -1
    I just turned 36. This is my 4th cycle of IUI. First two were au natural, then we added clomid 50 mg days 5-9, and this time we added progesterone 200 mg capsule suppositories. I o'd just about the same exact days on clomid as when not, cycle length exactly the same, and as far as it affecting OPK's, well, I just waited till three days after my last dose to start testing. Don't know for sure if my lining thinned out, I never had an ultrasound. It's just something my RE thought might help. I don't know if that helps or not...
    Good luck!
  • preciousgiftpreciousgift Posts: 2,191
    edited November -1
    Jenmar,
    Thanks for your answer. What days did you use the progesterone suppositories?

    :)
    lg2wm5.png
    ........................... :) Trying again soon :)..................................
  • melandfomelandfo Posts: 490
    edited November -1
    Hello! To answer your questions;

    1.) Did you also use progesterone to help with uterine lining? if so, what kind? I was using Progesterone Suppositories prior to starting Clomid to lengthen my luteal phase. I use Prometrium 100mg once a day at night starting 2 DPO until AF starts (or if I ever get a BFP I will keep taking it) I have not had my lining checked. I will this month, my gyno wants to wait till after 3 months on Clomid.

    2.) If you did not use progesterone, do you know if your uterine lining thinned so that it affected implantation?
    See Above.

    3.) Did clomid alter your ovulation day? sooner or later ovulation? by how many days?
    Yes it did! I was ovulating on CD 18-20 and on the 3 cycles I have taken Clomid:
    Cycle 1 I took days 3-7 and O'd on day 13
    Cycle 2 I took 3-7 and I O'd on day 14
    Cycle 3 - this month I forgot to start so I took days 4-8 and I O'd on day 14.

    4.) Did clomid affect opk's? if yes, how so?
    No but by doctor told me not to start testing until 3 days after the last pill ex. if you take days 3-7 dont start testing until day 10, 4-8 day 11 and 5-9 day 12.

    5.) I was planning on using 50mg per day, probably CD 5-9.... thoughts on this? (would 100mg be better b/c of my age (39)?
    I take 50 mg and have ovulated every time. Everyone is different but they normally start you off at a low dose to see how you react.

    I hope this helps!! Good luck! :)
    Courtney and Melissa
    TTC # 1 w/PCOS & Hypothyroid
    17 cycles finally BFP
    tt1c499a.aspx
  • jenmarjenmar Posts: 71
    edited November -1
    Started 3 days after my IUI and will stop the day my AF is normally due, so using them for 12 days, twice a day (morning and night) and you will definitely want to use a pantiliner.
  • old mamaold mama Posts: 4,682
    edited November -1
    OK I used Clomid several times. I think it made my O earlier but some have said it made their's later. I started with 50 but over time have been at 150. I am older too. I CAN tell you that I had been worried about my lining. I haven't had it officially measured but have gone by how heavy AF was...I have seen a significant improvement since I started on the 81 mg. asprin a day. A friend recommended it...her RE had started her on it. It has been over time. I think I have been on it about 3 mo. now. My dr. had me on progesterone supp. after ovulation to help prevent a miscarriage and other than side effects which for me over time were awful the only thing was AF would not start until after I stopped progesterone so test no later than your usual AF time. I actually won't believe a home test so had to take a blood test. Good Luck.
  • preciousgiftpreciousgift Posts: 2,191
    edited March 2012
    Thanks everyone for their answers so far. This forum and everyone on it has been SO helpful and supportive. It is great!

    I have also been looking at food that will help increase progesterone naturally...

    Here is a link about it

    http://www.livestrong.com/article/539170-foods-that-naturally-increase-progesterone/
    lg2wm5.png
    ........................... :) Trying again soon :)..................................
  • TrishlettesTrishlettes Posts: 674
    edited November -1
    I didnt have a good experience on clomid. I was 39 it destroyed my lining. I had a one day period just spotting. I had already started to notice that my periods were getting lighter and shorter tho since 37 tho. Its an estrogen inhibitor and it has a long half life so it stays in your system blocking estrogen which is responsible for building your lining.

    Dont start the OPKs until 3 - 4 days after last pill. It elevates LH and some OPKs will pick up this elevation as a surge which it is not. I think the rule of thumb is most women will ovulate 5-10 days after last pill.

    Taking it 5-9 helps mature the follicles that your producing. 3-7 helps recruit more follicles. Not sure if you have a problem recruiting with the PCOS. You are probably best doing 5-9 to mature.

    Most of the research suggests that femara is better for the older TTC crowd. Anyway you can get your doctor to change it.
    54W9ZxL.jpg54W9m5.png
  • Shaeley MaeShaeley Mae Posts: 1,731
    edited November -1
    1.) Did you also use progesterone to help with uterine lining? if so, what kind?

    2.) If you did not use progesterone, do you know if your uterine lining thinned so that it affected implantation?

    3.) Did clomid alter your ovulation day? sooner or later ovulation? by how many days?

    4.) Did clomid affect opk's? if yes, how so?

    5.) I was planning on using 50mg per day, probably CD 5-9.... thoughts on this? (would 100mg be better b/c of my age (39)?

    I am 39 too, and used 50 mg of Clomid, CD5-9, and got my BFP right away.

    1. No, I didn't take progesterone, but my problem was FSH. Taking Clomid was supposed to help my progestrone levels as a side-effect of correcting my FSH. Do you know what your hormone levels are? Have you had CD3 bloodwork?

    2. I got my BFP, so if my lining was thinned, it wasn't a deal-breaker for me. That said, I only used it for one cycle. I think the thining problem occurs with multiple cycles.

    3. I ovulated 2 days late

    4. Not sure if Clomid affected my OPKs, or if it was just dumb luck .... but I did not get my usual "fade in". I went from completely negative to completely positive in less than 24 hours.

    5. I would go with whatever your doctor says. Especially if you're not sure that you're even ovulating. There could be other factors at play, and hyperstimulating your ovaries could be a bad idea.
    IMG_0408-rs.jpgIMG_7844-rs.jpg
Sign In or Register to comment.